| Model Number |
357.411 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a trochanteric fixation nail (tfn) insertion on (b)(6) 2019, the targeting device missed the nail.The distal screw did not go through the nail, it went anterior to the nail.The surgeon free-hand locked the nail.There was a surgical delay of twenty (20) minutes.Patient status was stable.Concomitant devices: tfn nail (part: unknown, lot: unknown, quantity: 1), distal screw (part: unknown, lot: unknown, quantity: 1).This report is for a insertion handle for trochanteric fixation nails.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary please note this investigation will be done on both the physical product and image provided.Visual inspection: visual inspection performed at customer quality (cq) and no visual defects were identified with the given instrument.No new issues were identified except for the normal wear and tear signs that will not affect the product functionality.Picture review: the complaint condition of migration could not be verified from provided picture.Functional test: all the devices that constitute the nail implanting construct were not returned, and the nail was not returned; therefore, a full functional inspection to replicate intraoperative conditions was not possible at customer quality.Functional inspection performed on the insertion handle with the returned mating aiming arm showed no issues with mating and alignment.The aiming arm was able to be secured to given mating slots of the insertion handle.Dimensional inspection: with no mating devices returned and no visual defects identified, dimensional analysis was determined to be irrelevant to the given complaint condition.Document/specification review: the following drawings were reviewed: - insertion handle trochanteric fixation nail based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: this complaint was not able to be confirmed and no product design issues or manufacturing discrepancies were identified during this investigation.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part # 357.411 synthes lot # h297639 supplier lot # h297639 release to warehouse date: 02 oct 2017 supplier: (b)(4).No ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.